MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS INLINE VLV ONLY; CERTAS PLUS

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS INLINE VLV ONLY; CERTAS PLUS
Model Number 82-8800PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Balance Problems (4401)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (id 828800) was implanted in a (b)(6) female patient via "l-p" shunt on (b)(6) 2021 with setting 2.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj).A shunt dysfunction was suspected and shunt contrast examination confirmed a proximal obstruction on (b)(6) 2022.The patient had repeated falls and it is unknown if the patient experienced any signs and symptoms.The valve and the lumbar catheter were removed on (b)(6).The valve was replaced on (b)(6).The patient recovered.
 
Additional Manufacturer Narrative
Updated fields:  b3, d4, d6b, d9, g3, g6, h2, h3, h6, h10.The certas valve was returned for evaluation: failure analysis - the position of the cam when valve was received was at setting 2.The valve was visually inspected; no defects were noted.The valve was hydrated.The catheter was irrigated no occlusion noted.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve mechanism, but at the time of investigation no occlusion issues were noted.Additional information received: incident date/ valve replacement: february 8, 2022.

Brand Name
CERTAS INLINE VLV ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13636305
Report Number3013886523-2022-00063
Device Sequence Number14000019
Product Code JXG
UDI-Device Identifier10886704079002
UDI-Public10886704079002
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-8800PL
Device Catalogue Number828800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale